How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak,
Category: Medical
Satisfied Customers: 378
Experience:  MD at University Hospital Case Medical Center
16855155
Type Your Medical Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

15years+ hyper-thyroid, periodic stress latter years

Customer Question

15years+ hyper-thyroid, periodic stress latter years producing AT Fib, being treated with 80mg/d. Sotalol. 12mts ago radioactive iodine stopped hyper-thryoid. Recent 3mth needed to take, 5mg bi-daily Thryoxine. AT Fib per se has not been evident. Am 87yrs. My ? - May be affected by Satalol - seem to be excessively tired even with minimal activity, always cold (looking for heater in 18+deg!?)
Submitted: 3 months ago.
Category: Medical
Expert:  Nadim Al-Mubarak replied 3 months ago.

Greetings

  • Sotalol belongs to a class of medications called "Beta blockers", and could be associated with fatigue but not the cold feeling.
  • The cold feeling is typical of low thyroid and it is possible that your thyroxine level is inadequate, and therefore, this will need to be re-checked and if indeed low, the dose needs to be readjusted
  • You are on a small dose of Sotalol ( 80-mg once daily). It is highly unlikely that this dose is what's keeping the Atrial Fib under control. Sotalol can most likely be stopped or replaced with another medication that does not cause fatigue. BUT, you need to discuss this with your heart doctor

If this answers your question, please complete the rating above. It's how we get credit for the service. Best wishes

Expert:  Nadim Al-Mubarak replied 3 months ago.

Let me know if you have any more questions

Related Medical Questions